On Bellman's equations for mean and variance control of a Markov diffusion

Author: Aivaliotis G.   Veretennikov A.Yu.  

Publisher: Taylor & Francis Ltd

ISSN: 1744-2508

Source: Stochastics: An International Journal of Probability and Stochastic Processes, Vol.82, Iss.1, 2010-02, pp. : 41-51

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

A controlled diffusion process is considered with cost functions of 'mean and variance' type. A regularization is proposed for computing the value of the cost function via Bellman's equations. The latter equations are in particular useful because they imply sufficiency of markovian strategies, at least, for regularized versions of processes. For the diffusion without control, a system of two well-posed linear partial differential equations (PDEs) is derived, similar to Kac's and Dynkin's moment equations, along with an equivalent single degenerate equation which turns out to be well-posed, too.